MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP662H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported that the device had performance pull off suture needle.It was received for analysis twenty-four unopened samples of product code vcp662, lot mmk265.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-85465 and 2210968-2019-85466.Analysis results have been included in the reports for each.
 
Event or Problem Description
It was reported that a patient underwent a l&d procedure on (b)(6) 2019 and suture was used.During the procedure, the suture popped off needle.It is unknown how the case was completed.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL+ UD 27IN 4-0 S/A KS
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8887792
Report Number2210968-2019-85466
Device Sequence Number14169089
Product Code GAM
UDI-Device Identifier10705031054677
UDI-Public10705031054677
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberVCP662H
Device Lot NumberMMK265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/13/2019
Patient Sequence Number1